Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 26, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 16, 2016, 4:21 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Mar 17, 2016, 10:10 PM EDT
- In force
- 30 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
757 WHUS73 KAPX 162021 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EDT WED MAR 16 2016 LHZ349-LMZ323-342-344>346-170430- /O.CAN.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/ /O.NEW.KAPX.GL.W.0015.160316T2100Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 421 PM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-170430- /O.CAN.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/ /O.NEW.KAPX.SC.Y.0026.160316T2021Z-160317T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 421 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
797 WHUS73 KAPX 170248 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 PM EDT WED MAR 16 2016 LHZ349-LMZ323-342-344>346-171100- /O.CON.KAPX.GL.W.0015.000000T0000Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1048 PM EDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-171100- /O.CON.KAPX.SC.Y.0026.000000T0000Z-160317T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1048 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
731 WHUS73 KAPX 170750 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 AM EDT THU MAR 17 2016 LMZ323-342-344-345-171500- /O.EXT.KAPX.GL.W.0015.000000T0000Z-160317T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 350 AM EDT THU MAR 17 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ346-171200- /O.CON.KAPX.GL.W.0015.000000T0000Z-160317T1200Z/ STURGEON PT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 350 AM EDT THU MAR 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-171500- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-160317T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 350 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
501 WHUS73 KAPX 171049 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 649 AM EDT THU MAR 17 2016 LHZ349-LMZ346-171900- /O.CAN.KAPX.GL.W.0015.000000T0000Z-160317T1200Z/ /O.EXB.KAPX.SC.Y.0026.000000T0000Z-160317T2100Z/ STURGEON PT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 649 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-171500- /O.CON.KAPX.GL.W.0015.000000T0000Z-160317T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 649 AM EDT THU MAR 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-171900- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-160317T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 649 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
661 WHUS73 KAPX 171424 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 AM EDT THU MAR 17 2016 LMZ323-342-344-345-172100- /O.CAN.KAPX.GL.W.0015.000000T0000Z-160317T1500Z/ /O.EXA.KAPX.SC.Y.0026.000000T0000Z-160317T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 1024 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-346-172100- /O.CON.KAPX.SC.Y.0026.000000T0000Z-160317T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- MANISTEE TO POINT BETSIE MI- 1024 AM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
172 WHUS73 KAPX 172039 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 439 PM EDT THU MAR 17 2016 LHZ345-346-LMZ341-172145- /O.CAN.KAPX.SC.Y.0026.000000T0000Z-160317T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 439 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-LMZ346-180445- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-160318T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- MANISTEE TO POINT BETSIE MI- 439 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-180445- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-160318T0500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 439 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
456 WHUS73 KAPX 180210 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EDT THU MAR 17 2016 LHZ347>349-LMZ323-342-344>346-180315- /O.CAN.KAPX.SC.Y.0026.000000T0000Z-160318T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1010 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 4:14 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 16, 4:14 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT WED MAR 16 2016
.NEAR TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 403 PM EDT WED MAR 16 2016
HIGH IMPACT WEATHER...GUSTY WINDS.
...SHOWERY WITH GUSTY WINDS TONIGHT...
ON THE LATEST SURFACE WEATHER MAP OF INTEREST...987 MB LOW PRESSURE
IS CENTERED ACROSS THE CENTRAL UPPER PENINSULA. APX AND SURROUNDING
RADARS SHOWED NUMEROUS WRAP AROUND SHOWERS ACROSS MUCH OF NORTHERN
MICHIGAN. EASTERLY WINDS HAVE COME DOWN SOME ACROSS THE TIP OF THE
MITTEN AND EASTERN UPPER. THE MAIN NEAR TERM FORECAST CONCERNS
CONTINUE TO REVOLVE AROUND THE DETAILS/IMPACTS OF THE STORM SYSTEM
SPINNING AWAY TO OUR WEST.
MODELS ARE STILL STRUGGLING OVER THE MOVEMENT OF THE STRONG AREA OF
LOW PRESSURE NOW CENTERED TO OUR NORTHWEST. CONSENSUS IS FOR IT TO
WOBBLE AWAY INTO THE STRAITS REGION BY EARLY THURSDAY WHILE SLOWLY
WEAKENING. SOUTH SOUTHWEST WINDS ON THE BACKSIDE OF THE LOW WILL BE
VERY GUSTY...CENTERED ACROSS SOUTHWEST ZONES SO HIGH WIND ADVISORIES
FOR MANISTEE AND BENZIE COUNTIES WILL CONTINUE FOR GUSTS TO 45 MPH.
MEANWHILE...SCATTERED TO NUMEROUS WRAP AROUND SHOWERS WILL CONTINUE
TONIGHT. MODEL SOUNDINGS CONTINUE TO INDICATE THAT THE MELTING LAYER
WILL BE WHITTLED DOWN ACROSS THE HIGHER TERRAIN AND EASTERN UPPER SO
SOME WET SNOW FLAKES WILL LIKELY ENTER INTO THE FRAY AFTER MIDNIGHT.
COULD EVEN SEE A DUSTING OF SNOW IN THESE AREAS BY MORNING AS WELL.
LOWS TONIGHT IN THE LOWER AND MIDDLE 30S.
&&
.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 403 PM EDT WED MAR 16 2016
HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT.
PATTERN SYNOPSIS/EXPECTED EVOLUTION: PATTERN MUCH MORE TYPICAL FOR
THE MIDDLE OF MARCH MAKING ITS PRESENCE FELT ACROSS NORTHERN
MICHIGAN. WELL ADVERTISED STRONG LOW PRESSURE HAS HIT THE BRAKES
(COURTESY OF BLOCKING OVER OUR NEIGHBORS TO THE NORTH)...ROTATING
OVER THE "AGRICULTURE" BELT OF UPPER MICHIGAN. THIS SYSTEM WILL BE
IN NO HURRY TO LEAVE...SLOWLY FILLING AND DROPPING SOUTHEAST ACROSS
OUR AREA TONIGHT THROUGH THURSDAY EVENING. ATTENDANT CORE OF COLDER
AIR WILL SLIDE OVERHEAD...DROPPING TEMPERATURES MUCH CLOSER TO WHAT
A NORTHERN MICHIGANDER WOULD EXPECT FOR THIS TIME OF YEAR. THAT
BLOCKING TO OUR NORTH ALSO BREAKS DOWN...ALLOWING CANADIAN
ORIGINATED HIGH PRESSURE TO BUILD SLOWLY SOUTH ACROSS OUR AREA TO
END THE WEEK INTO THE START OF THE WEEKEND...BRINGING WITH IT A DRY
AND SEASONABLY COOL AIRMASS. AS MENTIONED...ALL-IN-ALL JUST YOUR
TYPICAL NORTHERN MICHIGAN MID-MARCH WEATHER.
PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE TRENDS THROUGH THE
FORECAST. EVOLUTION OF LINGERING RAIN/SNOW CHANCES THROUGH THURSDAY
NIGHT.
DETAILS: WHAT'S LEFT OF CURRENT LOW PRESSURE WILL BE FILLING ON ITS
SOUTHEAST DESCENT ACROSS NORTHERN MICHIGAN ON THURSDAY. STILL PLENTY
OF DEEP MOISTURE...ALTHOUGH DYNAMICS WILL LESSEN CONSIDERABLY.
EXPECT SOME LINGERING SHOWERS...SOME OF WHICH COULD BE OF THE WHITE
VARIETY WITH A MARGINAL SURFACE BASED MELTING LAYER. NOT A BIG
DEAL...WITH SURFACE TEMPERATURES EXPECTED TO LARGELY REMAIN ABOVE
FREEZING AND LIMITED DURATION/INTENSITY OF ANY SHOWERS. SUPPOSE SOME
LIGHT ACCUMULATION (UNDER AN INCH) IS POSSIBLE ACROSS THE INTERIOR
HIGHLANDS DURING THE FIRST HALF OF THE MORNING. SAME TREND (MIXED
RAIN/SNOW SHOWERS) CONTINUES HEADING THROUGH THURSDAY NIGHT...
ALTHOUGH MORE AGGRESSIVE DRYING FROM THE NORTH LOOKS TO KICK
IN...LIKELY ENDING THE PRECIP THREAT ACROSS EASTERN UPPER RATHER
QUICKLY.
THAT EARLIER MENTIONED CANADIAN HIGH REALLY MAKES IT PRESENCE FELT
HEADING INTO FRIDAY AND THE START OF THE WEEKEND...CENTERING ITSELF
DIRECTLY OVERHEAD DURING THE DAY SATURDAY. PLENTY OF DRY AIR THROUGH
THE COLUMN SUPPORTS PLENTY OF SUN/CLEAR SKIES BY LATER FRIDAY
THROUGH SATURDAY. NORTH TO NORTHEAST WINDS WILL KEEP TEMPERATURES A
TOUCH ON THE COOL SIDE...DESPITE THE INCREASING SUN. LOOK FOR HIGHS
BOTH FRIDAY AND SATURDAY LARGELY REMAINING IN THE 30S...WITH FRIDAY
NIGHT LOOKING QUITE CHILLY (RELATIVELY SPEAKING...OF COURSE)...WITH
READINGS BY SUNRISE SATURDAY MAKING A RUN INTO THE TEENS IN THE
TYPICAL INTERIOR ICE BOX LOCATIONS.
.LONG TERM...(SUNDAY THROUGH TUESDAY)
ISSUED AT 403 PM EDT WED MAR 16 2016
HIGH PRESSURE WILL BE DEPARTING EAST AS AN APPROACHING COLD FRONT
FROM THE WEST ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER HUDSON BAY
BEGINS TO IMPACT NORTHERN MICHIGAN'S WEATHER BY SUNDAY
AFTERNOON/EVENING. THIS COLD FRONT WILL PRODUCE RAIN AND/OR SNOW
SUNDAY EVENING AND CHANGE OVER TO ALL SNOW SUNDAY NIGHT INTO MONDAY
MORNING BEHIND THE COLD FRONT AS COLDER TEMPERATURES ARE FILTERED
IN. 850MB TEMPERATURES OF -12 TO -16C AND LINGERING MOISTURE WILL BE
ENOUGH TO DEVELOP LAKE EFFECT SNOW SHOWERS THROUGH MONDAY EVENING. A
NARROW AREA OF HIGH PRESSURE AND DRIER AIR WILL BUILD INTO NORTHERN
MICHIGAN MONDAY NIGHT INTO TUESDAY MORNING...BRINGING A VERY SHORT
BREAK TO PRECIPITATION. RETURN FLOW AHEAD OF THE NEXT DEVELOPING
SYSTEM OVER THE NORTHERN PLAINS WILL BRING WARM ADVECTION
PRECIPITATION TOWARDS THE END OF THE FORECAST PERIOD...ALONG WITH
MODERATING TEMPERATURES. DAYTIME TEMPERATURES WILL BE IN THE MID 30S
TO LOW 40S AND WARM INTO THE UPPER 40S FOR SOME BY WEDNESDAY.
MORNING LOWS WILL DROP INTO THE TEENS TO 20S THROUGHOUT THE
PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 159 PM EDT WED MAR 16 2016
STRONG LOW PRESSURE WILL LINGER ACROSS THE REGION THROUGH THE TAF
PERIOD WHILE SLOWLY WEAKENING. THIS WILL LEAD TO GUSTY WINDS...AND
SHOWERS FROM TIME TO TIME. COLDER AIR WILL LEAD TO RAIN SHOWERS TO
MIX WITH OR CHANGE OVER TO SNOW AT TIMES...BUT WITH LITTLE TO NO
ACCUMULATION. IFR CIGS WILL INCREASE TO MVFR AND HOLD THROUGH THE
REMAINDER OF THE PERIOD.
&&
.MARINE...
ISSUED AT 403 PM EDT WED MAR 16 2016
EXPECT STRONG AND GUSTY SOUTHWEST WINDS TO BLOW AROUND LOW
PRESSURE CENTERED ACROSS EASTERN UPPER MICHIGAN TONIGHT. THIS WILL
CONTINUE THE SMALL CRAFT ADVISORIES AND GALE WARNINGS ON ALL
NEARSHORE WATERS THROUGH EARLY THURSDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 4 AM EDT THURSDAY FOR MIZ025-031.
LH...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LHZ345>349.
GALE WARNING UNTIL 8 AM EDT THURSDAY FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LMZ323-341-342-
344>346.
GALE WARNING UNTIL 8 AM EDT THURSDAY FOR LMZ323-342-344>346.
LS...NONE.
&&
NEAR TERM...SULLIVAN
SHORT TERM...MSB
LONG TERM...TJL
AVIATION...SULLIVAN
MARINE...SULLIVANHazardous weather outlook, Mar 16, 4:02 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT WED MAR 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 PM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. SOUTHWEST WINDS MAY GUST TO 45 MPH THIS EVENING ALONG PARTS OF THE NORTHWEST LOWER MICHIGAN COAST. SEE ONGOING WIND ADVISORIES FOR FURTHER DETAILS. GALE FORCE SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF THE NEARSHORE WATERS TONIGHT. MINOR FLOODING IS ONCE AGAIN EXPECTED ON PORTIONS OF THE RIFLE RIVER TONIGHT. PLEASE SEE THE LATEST FLOOD WARNING FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR FLOODING WILL CONTINUE ON PORTIONS OF THE RIFLE RIVER THROUGH EARLY FRIDAY MORNING. PLEASE SEE THE LATEST FLOOD WARNING FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL AMOUNTS AND WIND REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:24 AM EDT | Wind Advisory | APX | Cheboygan, Emmet | 10 hr |
| Mar 16, 3:24 AM EDT | Wind Advisory | APX | Benzie, Leelanau, Manistee | 25 hr |
| Mar 16, 6:01 AM EDT | Special Weather Statement | APX | Grand Traverse, Wexford | 59 min |
| Mar 16, 6:38 AM EDT | Special Weather Statement | APX | Grand Traverse, Missaukee | 37 min |
| Mar 16, 11:34 AM EDT | River Flood Warning | APX | Arenac | 47 hr |
| Mar 16, 4:21 PM EDT | Gale Warning | APX | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.